Alert archive / South Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 157, NWS Wilmington, NC

November 4, 20124 counties in South Carolina

NWS Wilmington, NC issued this severe thunderstorm warning at Nov 4, 2012, 4:59 PM EST for 4 counties in South Carolina. It was in force for 61 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Nov 4, 2012, 4:59 PM EST (21:59 UTC)
Expired
Nov 4, 2012, 6:00 PM EST
In force
61 min
Issued by
NWS Wilmington, NC
Area
Storm-based polygon

Counties Georgetown County, SC, Horry County, SC, Marion County, SC, Williamsburg County, SC

The radar

The Wilmington radar (KLTX), 93 km from the middle of the area, began a volume at 21:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Nov 4, 5:05 PM ESTHAIL 12 N Forestbrook, SC
Nov 4, 5:50 PM ESTHAIL 11 Ssw Murrells Inlet, SC
Nov 4, 5:52 PM ESTHAIL 1Murrells Inlet, SCCOVERED GROUND ABOUT 2 INCHES THICK ON WACHESAW RD NEAR PRINCE CREEK
Nov 4, 5:55 PM ESTHAIL 12 W Murrells Inlet, SCABOUT 3 MILES NORTH OF BROOKGREEN GARDENS
Nov 4, 5:55 PM ESTHAIL 1Garden City, SCSOUTH BUSINESS 17TH AND SALTERS COVE
Nov 4, 5:55 PM ESTHAIL 1.752 Wsw Murrells Inlet, SCNEW RIVER RD AND OLD RIVER RD OFF OCEAN HIGHWAY
Nov 4, 5:55 PM ESTHAIL 1.75Murrells Inlet, SCHIGHWAY 17 IN MURRELLS INLET
Nov 4, 6:00 PM ESTHAIL 1Murrells Inlet, SCHAIL FELL FOR TEN MINUTES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 10.0 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2012-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 344 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2012-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 110 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
344 J/kg
Mixed-layer CIN
-144 J/kg
Mixed-layer LCL
1257 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
110 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

599 
WUUS52 KILM 042159
SVRILM
SCC043-051-067-089-042300-
/O.NEW.KILM.SV.W.0157.121104T2159Z-121104T2300Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
459 PM EST SUN NOV 4 2012

THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN GEORGETOWN COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHERN HORRY COUNTY IN NORTHEAST SOUTH CAROLINA
  EASTERN WILLIAMSBURG COUNTY IN NORTHEAST SOUTH CAROLINA
  SOUTHEASTERN MARION COUNTY IN NORTHEAST SOUTH CAROLINA

* UNTIL 600 PM EST

* AT 459 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR   
  MORRISVILLE...AND MOVING EAST AT 35   MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...
   RHEMS...
   OUTLAND...
   OATLAND...
   PLANTERSVILLE...
   YAUHANNAH...
   BUCKSPORT...

MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES
IN THE WARNED AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3349 7968 3374 7962 3377 7891 3363 7894
      3347 7909 3333 7916
TIME...MOT...LOC 2159Z 270DEG 30KT 3359 7949

$$

WEISS
4 follow-up statements
056 
WWUS52 KILM 042214
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
514 PM EST SUN NOV 4 2012

SCC043-051-067-089-042300-
/O.CON.KILM.SV.W.0157.000000T0000Z-121104T2300Z/
MARION SC-WILLIAMSBURG SC-HORRY SC-GEORGETOWN SC-
514 PM EST SUN NOV 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR NORTHERN GEORGETOWN...SOUTH CENTRAL HORRY...EAST CENTRAL
WILLIAMSBURG AND EXTREME SOUTHEASTERN MARION COUNTIES...

AT 514 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS 
LOCATED NEAR RHEMS...MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
PLANTERSVILLE...JACKSON...YAUHANNAH...DONGOLA...PAWLEY'S ISLAND...
LITCHFIELD BEACH...BUCKSPORT...BUCKSVILLE...BURGESS...MURRELLS
INLET...SOCASTEE...GARDEN CITY...SURFSIDE BEACH AND FORESTBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3354 7950 3375 7948 3377 7891 3363 7894
      3347 7909 3333 7916
TIME...MOT...LOC 2214Z 270DEG 30KT 3359 7934

$$

WEISS
461 
WWUS52 KILM 042230
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
530 PM EST SUN NOV 4 2012

SCC089-042240-
/O.CAN.KILM.SV.W.0157.000000T0000Z-121104T2300Z/
WILLIAMSBURG SC-
530 PM EST SUN NOV 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WILLIAMSBURG
COUNTY IS CANCELED...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3333 7916 3354 7934 3375 7935 3376 7934
      3377 7891 3363 7894 3347 7909
TIME...MOT...LOC 2230Z 270DEG 30KT 3359 7918

$$

SCC043-051-067-042300-
/O.CON.KILM.SV.W.0157.000000T0000Z-121104T2300Z/
MARION SC-HORRY SC-GEORGETOWN SC-
530 PM EST SUN NOV 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR NORTHEASTERN GEORGETOWN...SOUTH CENTRAL HORRY AND EXTREME
SOUTHEASTERN MARION COUNTIES...

AT 529 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR PLANTERSVILLE...OR 10 MILES WEST OF MURRELLS INLET...
MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PAWLEY'S
ISLAND...LITCHFIELD BEACH...BUCKSPORT...BUCKSVILLE...BURGESS...
SOCASTEE...GARDEN CITY...SURFSIDE BEACH AND FORESTBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3333 7916 3354 7934 3375 7935 3376 7934
      3377 7891 3363 7894 3347 7909
TIME...MOT...LOC 2230Z 270DEG 30KT 3359 7918

$$

WEISS
231 
WWUS52 KILM 042245
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
545 PM EST SUN NOV 4 2012

SCC067-042255-
/O.CAN.KILM.SV.W.0157.000000T0000Z-121104T2300Z/
MARION SC-
545 PM EST SUN NOV 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN MARION
COUNTY IS CANCELED...

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3346 7910 3354 7917 3376 7918 3377 7891
      3363 7894
TIME...MOT...LOC 2245Z 270DEG 30KT 3359 7903

$$

SCC043-051-042300-
/O.CON.KILM.SV.W.0157.000000T0000Z-121104T2300Z/
HORRY SC-GEORGETOWN SC-
545 PM EST SUN NOV 4 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EST
FOR NORTHEASTERN GEORGETOWN AND SOUTH CENTRAL HORRY COUNTIES...

AT 545 PM EST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
 THIS STORM WAS LOCATED NEAR BURGESS...OR 2 MILES NORTH OF MURRELLS
INLET...MOVING EAST AT 35 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SOCASTEE...
GARDEN CITY...SURFSIDE BEACH AND FORESTBROOK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3346 7910 3354 7917 3376 7918 3377 7891
      3363 7894
TIME...MOT...LOC 2245Z 270DEG 30KT 3359 7903

$$

WEISS
636 
WWUS52 KILM 042257
SVSILM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
557 PM EST SUN NOV 4 2012

SCC043-051-042307-
/O.EXP.KILM.SV.W.0157.000000T0000Z-121104T2300Z/
HORRY SC-GEORGETOWN SC-
557 PM EST SUN NOV 4 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GEORGETOWN AND
SOUTH CENTRAL HORRY COUNTIES WILL EXPIRE AT 600 PM EST...

AT 557 PM EST...THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING
HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE WARNING WAS ALLOWED
TO EXPIRE.

PLEASE REPORT HAIL...DOWNED TREES OR DAMAGING WINDS TO THE NATIONAL
WEATHER SERVICE IN WILMINGTON NC...TOLL FREE AT 800-697-3901...WHEN
YOU CAN DO SO SAFELY.

LAT...LON 3346 7910 3354 7917 3376 7918 3377 7891
      3363 7894
TIME...MOT...LOC 2257Z 270DEG 30KT 3359 7891

$$

WEISS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 4, 4:05 PM EST, 54 minutes earlier.

Area forecast discussion, Nov 4, 4:05 PM EST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
405 PM EST SUN NOV 4 2012

.SYNOPSIS...
A COLD FRONT WILL CONTINUE TO MOVE SOUTH ACROSS THE AREA MOVING
OFF SHORE BY MONDAY MORNING AS COOL AND DRY HIGH PRESSURE BUILDS
IN FROM THE NORTH. A COASTAL STORM IS EXPECTED TO IMPACT THE
EASTERN CAROLINAS TUESDAY THROUGH EARLY WEDNESDAY...BRINGING BRISK
NORTHERLY WINDS AND CHILLY RAIN. A DRYING TREND IS EXPECTED BEGINNING
WEDNESDAY...ACCOMPANIED BY A WARMING TREND INTO LATE NEXT WEEK AS
HIGH PRESSURE BUILDS IN.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SUNDAY...SURFACE-BASED CAPE AND EFFECTIVE BULK
SHEAR PARAMETERS REMAIN HIGHEST ACROSS OUR VERY SOUTHERN LAND
ZONES AND OVER GULF STREAM WATERS THIS AFTERNOON. A WAVY FRONTAL
BOUNDARY WAS SNAKED ACROSS OUR FORECAST ZONES...WITH BBP IN OUR
FAR WNW PORTION REPORTING NW WIND AND 66 DEGREES...AND KINGSTREE
SOUTH CAROLINA HOVERING AROUND 80 DEGREES WITH WSW WINDS.

A SURFACE LOW COMPLEX ANALYZED FROM ILM TO CAE TO GSP WILL TRACK
EAST AND OFFSHORE THIS EVENING. THIS WILL FORCE THE SFC BOUNDARY
SOUTHWARD AS A COLD FRONT. WHETHER ENOUGH SURFACE HEATING AND
DEWPOINTS IN THE LOW TO MID 50S WILL ALLOW TSTM FORMATION REMAINS
TO BE SEEN...BUT ALONG AND NEAR THE SOUTH CAROLINA COAST DEWPOINTS
NEAR 60 DEGREES MAY PROVIDE FUEL NEAR THE BOUNDARY LATE AFTERNOON
INTO EVENING. AS OF THIS WRITING...SPC MAINTAINS A SLIGHT RISK OF
SEVERE TSTMS OVER OUR SC ZONES AND AROUND CAPE FEAR. AT A MINIMUM
THOUGH...AM EXPECTING SCATTERED SHOWERS OVER OUR CWA TONIGHT.

DRIER AND COOLER AIR WILL SPILL SOUTHWARD OVERNIGHT...WITH RAIN
MOVING OFF THE NC/SC COAST AROUND DAYBREAK. MINIMUM TEMPERATURES
IN LOW 40S NORTH ZONES TO THE UPPER 40S NEAR 50 ACROSS THE VERY
SOUTH IS ANTICIPATED. A FEW SHOWERS OR LIGHT RAIN MAY LINGER
ALONG THE IMMEDIATE COAST AT 12Z(7AM)...BUT THE BULK OF SHOWERS
WILL RESIDE OFFSHORE AT FIRST LIGHT OF MONDAY.

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...WEAK HIGH PRESSURE WILL BUILD DOWN FROM THE
NORTH ON MONDAY INTO TUESDAY. DEEP NORTHWEST TO WESTERLY FLOW
BEHIND DEPARTING COLD FRONT WILL ADVECT DRIER AND COOLER AIR INTO
THE AREA THROUGH THE DAY ON MONDAY. ANY LINGERING MOISTURE AND
CLOUDS MON MORNING WILL DISSIPATE GIVING WAY TO AFTERNOON SUNSHINE BUT
TEMPS WILL REMAIN ALMOST 5 TO 10 DEGREES BELOW NORMAL IN COOL
NORTHERLY FLOW ONLY REACHING CLOSER TO 60 FOR A HIGH TEMP.

AS ONE SHORTWAVE RIDES AROUND A BROAD MID TO UPPER TROUGH THROUGH
THE MID ATLANTIC STATES AND OFF SHORE ON MONDAY...ANOTHER MORE
POTENT SHORTWAVE WILL DIG DOWN THE BACK END OF THE TROUGH INTO THE
LOWER MISSISSIPPI VALLEY. SHALLOW COOL AIR WILL REMAIN LOCKED IN
PLACE LOCALLY IN NORTHEAST FLOW HEADING INTO TUES AS SFC LOW
DEVELOPS ALONG COLD FRONT MEANDERING BACK OVER THE MISSISSIPPI
VALLEY. SURFACE LOW SLOWLY DEEPENS OVER THE GULF COAST AS THIS
SHORTWAVE DIGS DOWN AND THEN TRAVERSES EAST REACHING JUST OFF THE
SOUTHEAST COAST ON TUES. THE SFC LOW WILL STRENGTHEN AS IT MOVES
NORTH FROM THE GA/FL COAST ON TUES PARALLELING THE CAROLINA COAST
THROUGH TUES NIGHT.

PCP WATER VALUES WILL REMAIN BELOW A HALF INCH IN DRY AIR THROUGH
TUES MORNING. AS LOW APPROACHES THE SOUTHEAST COAST FROM THE WEST
TUES MORNING...MID TO UPPER LEVEL FLOW WILL BACK TO THE S-SW AND
INCREASE PUMPING MOISTURE INTO THE COASTAL CAROLINAS...BUT THE
SFC FLOW WILL REMAIN NE. LOOKS LIKE THERE MAY BE A BRIEF PERIOD
WHERE LOW LEVEL FLOW BACKS TO SW THROUGH TUES MORNING BUT OVERALL
LOW LEVEL FLOW WILL REMAIN NORTHERLY ON BACK END OF LOW AS IT
TRAVELS UP THE SOUTHEAST COASTAL WATERS. OVERALL AT THIS POINT IT
LOOKS LIKE SFC LOW WILL REMAIN FAR ENOUGH OFF THE COAST AND WILL
NOT DEEPEN APPRECIABLY UNTIL IT LIFTS NORTH TOWARD HATTERAS AND
MID TO UPPER TROUGH LIFTS NORTH WITH IT TOWARD HATTERAS. AS FOR
MID TO UPPER LEVELS DYNAMICS...BEST SHORTWAVE ENERGY ROTATES
AROUND TO THE SOUTH AND EAST OF AREA AND BEST JET ENERGY REMAINS
SOUTH THROUGH MOST OF TUES. WITH LATEST MODEL RUNS...NOT CONVINCED
LOCAL AREA WILL EXPERIENCE A GREAT AMOUNT WITH THIS LOW. COUNTING
ON COOL AND CLOUDY WEATHER TUES THROUGH WED MORNING WITH BEST CHC
OF RAIN SPREADING NORTH THROUGH SOUTH CAROLINA AND PRIMARILY ALONG
THE COAST BUT WILL NEED TO KEEP A CLOSE EYE ON THE EXACT TRACK AND
TIMING OF SFC AND UPPER LEVEL FEATURES TO FINE TUNE. ALSO WITH
POTENT MID TO UPPER LOW TRACKING OVER THE SOUTHEAST NOT
COMFORTABLE TRYING TO FORECAST EXACT AREAS OF LIFT OR SUBSIDENCE
AT THIS POINT AS LOW REMAINS WRAPPED TIGHT AND SMALL CHANGES COULD
MAKE A LARGE DIFFERENCE IN FORECAST. SHOULD END UP BEING A LOWER END QPF
EVENT FOR INLAND WITH GREATER AMOUNTS MAINLY ALIGNED ALONG THE COAST.

TEMPERATURES WILL REMAIN BELOW CLIMO THROUGH THE PERIOD. DEPENDING
ON HOW QUICKLY CLOUDS INCREASE ACROSS THE AREA WILL MAKE A
DIFFERENCE IN HOW MUCH RADIATIONAL COOLING OCCURS TUES NIGHT. FOR
NOW WILL COUNT ON DECENT RADIATIONAL COOLING BEFORE CLOUDS
INCREASE TOWARD MORNING AND THEREFORE WILL KEEP LOWS IN THE 30S
MOST PLACES. THIS COOL START COMBINED WITH COOL NORTHERLY FLOW
WITH CLOUDS AND RAIN WILL MAKE FOR HIGH TEMPS WELL BELOW
NORMAL...JUST MAKING IT INTO THE 50S MOST PLACES. LOW TEMPS ON
TUES NIGHT WILL DEPEND ON HOW QUICKLY WE DRY AND COOL ON THE BACK
END OF THE DEPARTING LOW. FOR NOW WILL GO WITH MID TO UPPER 30S.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 300 PM SUNDAY...DEEPENING NOR'EASTER WILL BE PULLING AWAY AT
THE START OF THE PERIOD. WITH THE ILM CWA ON THE DEPARTING EDGE OF
THE STORM WEDNESDAY MORNING...HOW MUCH PRECIP REMAINS WILL BE
DEPENDENT ON EXACT POSITION AND SPEED OF THE SURFACE LOW. ECMWF
REMAINS THE SLOWEST/FURTHEST WEST WHILE THE CMC/GFS/GFS ENSEMBLES
REMAIN EAST. THE ECMWF ENSEMBLE MEAN IS MORE IN LINE WITH THE
GFS...SO WILL CONTINUE THE TREND OF LEANING TOWARDS THE GFS
SOLUTION...BUT KEEPING SOME WEIGHT ON THE ECMWF DUE TO ITS SUPERIOR
PERFORMANCE RECENTLY.

WITH THIS IN MIND...AND KNOWING THAT THE BACK SIDE OF THE SYSTEM
WILL LIKELY BE QUITE DRY...WILL KEEP INHERITED BASICALLY
AS-IS...WITH SCHC POP EARLY WED ALONG THE NORTH/COAST...TRENDING TO
DRY BY WED EVE. AS THE NOR'EASTER MOVES SLOWLY UP THE COAST...W/NW
WINDS DEVELOP AND INCREASE THANKS TO THE TIGHTENING PRESSURE
GRADIENT BETWEEN THE DEEPENING LOW AND ADVANCING HIGH. THIS MEANS
THAT ALTHOUGH IT WILL BE DRY BY WED EVE AND THURSDAY...GUSTY WINDS
AND CAA WILL KEEP TEMPS BELOW CLIMO.

LATE IN THE WEEK AND INTO THE WKND...500MB RIDGE BULGES UP FROM THE
GULF COAST AND SURFACE HIGH DRIFTS OVERHEAD. THESE WILL COMBINE TO
CREATE WARM AND SUNNY WEATHER...WITH MAX TEMPS RISING TO WELL ABOVE
CLIMO BY THE WKND...ALTHOUGH GOOD RADIATIONAL COOLING WILL STILL
PERMIT MINS TO FALL TO THE LOW 40S EACH NIGHT.

&&

.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
AS OF 18Z...A BIT MORE CONFIDENT WE WILL SEE SCATTERED CONVECTION
THIS AFTERNOON. MODERATE CAPE VALUES...GOOD MID LEVEL LAPSE
RATES...AND DECENT BULK SHEAR ALONG THE COAST ARE THE FAVORING
FACTORS. THE MAIN INGREDIENT THAT IS LACKING IS MOISTURE...WITH
ONLY ONE INCH PRECIPITABLE WATER VALUES. CONVECTION WILL BE AHEAD OF
A COLD FRONT THAT WILL REACH THE WESTERN TERMINALS AS EARLY AS
22Z...REACHING THE COAST BY 00Z. BEHIND THE FRONT...LOOK FOR A WIND
SHIFT TO THE NORTH. EXPECT PRECIPITATION TO BECOME STRATIFORM...WITH
CEILINGS FALLING TO IFR BY LATE EVENING...CONTINUING THROUGH MOST OF
THE OVERNIGHT HOURS. LOW LEVEL MOISTURE PULLS OUT AFTER SUNRISE
MONDAY...WITH CONDITIONS IMPROVING TO VFR. GUSTY NORTHEAST WINDS
WILL REMAIN THROUGH THE END OF THE FORECAST PERIOD.

EXTENDED OUTLOOK...CHANCE OF STRATIFORM RAINS...WITH ISOLATED
TSTORMS ALONG THE IMMEDIATE COAST FROM MIDDAY TUESDAY THROUGH
WEDNESDAY WITH BRIEF PERIODS OF MVFR/IFR CONDITIONS POSSIBLE.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 300 PM SUNDAY...CHANGEABLE WINDS EXPECTED OVER THE WATERS
INTO TONIGHT AS A SURFACE LOW COMPLEX MOVES EAST AND OFFSHORE
THIS EVENING...THEN PULLS A COLD FRONT SOUTHWARD OVER THE 0-20NM
WATERS OVERNIGHT. WINDS AHEAD AND BEHIND THE FRONT WILL HAVE THE
POTENTIAL TO INDUCE 20 KT GUSTS. THIS WILL BE PARTICULARLY TRUE
LATE TONIGHT AS A NORTH SURGE OF WIND PUSHES SOUTHWARD OVER
RELATIVELY MILD SEA SURFACE TEMPERATURES. SEAS WILL RUN MAINLY
IN A 2-4 FOOT RANGE AND HIGHEST OFFSHORE AND AROUND THE OCEAN
SHOALS. NO CAUTIONARY STATEMENTS OR ADVISORIES APPEAR TO BE
NEEDED FOR NOW...BUT THE SEA WILL REMAIN BUMPY THROUGH DAYBREAK
MONDAY DUE TO VARIABLE WIND DIRECTIONS TONIGHT...FOLLOWED BY
MODERATE WIND-SPEEDS OVERNIGHT AND EARLY MONDAY.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 300 PM SUNDAY...NORTHERLY FLOW WILL CONTINUE THROUGH THE
PERIOD. THE WINDS WILL INCREASE THROUGH MONDAY MORNING IN COLD
SURGE BEHIND DEPARTING COLD FRONT UP TO 15 TO 20 KTS. THIS WILL
PUSH SEAS UP NEAR 4 TO 5 FT IN OUTER WATERS MON MORNING. THEN
WEAK HIGH PRESSURE WILL RIDGE DOWN FROM THE NORTH MON THROUGH TUES
AND GRADIENT RELAXES. THEREFORE WINDS DECREASE DOWN TO AROUND 15
KTS WITH SEAS SUBSIDING TO 2 TO 4 FT THROUGH TUES MORNING.

WINDS AND SEAS WILL RAMP UP AGAIN LATE TUES THROUGH TUES NIGHT AS LOW
PRESSURE SYSTEM DEEPENS AS IT RIDES UP THE OFF SHORE SOUTHEAST
COASTAL WATERS. THE WINDS WILL BE HIGHLY DEPENDENT ON THE EXACT
TRACK OF THIS LOW...BUT FOR NOW WILL KEEP LOW CENTER TO THE EAST
OF LOCAL WATERS AS IT TRACKS UP FROM THE SOUTH REACHING JUST EAST
OF LOCAL WATERS BY WED MORNING. THE INCREASING GRADIENT FLOW AND
CONTINUED COOL NORTHERLY FLOW WILL PRODUCE A SHARP INCREASE IN
WINDS AND SEAS TUES AFTERNOON THROUGH TUES NIGHT. WNA SHOWS SEAS
REACHING UP NEAR 6 TO 7 FT IN OUTER WATERS TUES NIGHT. AT THIS
POINT DO NOT HAVE WINDS EXCEEDING GALE THRESHOLD SO HAVE NO PLANS
TO RAISE GALE WATCH. ALTHOUGH GALES ARE STILL POSSIBLE...LOOKING
MORE LIKE A STRONG SCA EVENT WITH NORTHERLY FLOW OF 20 TO 25 KT
AND SEAS BUILDING TO 4 TO 7 FT TUES NIGHT INTO WED MORNING.

LONG TERM /WEDNESDAY THROUGH THURSDAY/...
AS OF 300 PM SUNDAY...STRONG W/NW WINDS WITH 3-6 FT SEAS TO START
THE PERIOD AS A DEEPENING NOR'EASTER SLOWLY PULLS AWAY UP THE COAST.
WINDS WILL BE 15-25 KTS...HIGHEST ACROSS THE NORTHERN WATERS...AND A
SMALL CRAFT ADVISORY MAY BE NEEDED FOR PART OF WEDNESDAY.
THEREAFTER...AS THE LOW PRESSURE MOVES FURTHER AWAY WINDS SLOWLY
DECREASE...BUT REMAIN 15-20 KTS THROUGH THURSDAY. WITH THE OFFSHORE
WIND COMPONENT THOUGH...HIGHEST SEAS GET PUSHED OUT OF THE COASTAL
WATERS SO WAVE AMPLITUDES FALL TO 2-3 FT THURSDAY. OFFSHORE WINDS
CONTINUE FRIDAY BUT WITH EVEN WEAKER SPEEDS...AND SEAS DROP TO JUST
1-2 FT FOR THE END OF THE PERIOD.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...NONE.
MARINE...NONE.

&&

NEAR TERM...MJC
SHORT TERM...RGZ
LONG TERM...JDW
AVIATION...MJC/DL
Hazardous weather outlook, Nov 4, 4:12 PM EST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
412 PM EST SUN NOV 4 2012

NCZ099-107>110-SCZ032-033-039-053>056-052115-
COLUMBUS-INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK-
COASTAL BRUNSWICK-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
412 PM EST SUN NOV 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

ISOLATED THUNDERSTORMS LATE THIS AFTERNOON AND EVENING MAY BECOME
STRONG TO SEVERE...POTENTIALLY PRODUCING DAMAGING WIND GUSTS AND
HAIL IN EXCESS OF 1 INCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ087-096-105-106-SCZ017-023-024-052115-
ROBESON-BLADEN-INLAND PENDER-COASTAL PENDER-MARLBORO-DARLINGTON-
DILLON-
412 PM EST SUN NOV 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-052115-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
412 PM EST SUN NOV 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SMALL CRAFT ADVISORY CONDITIONS EXPECTED TUESDAY AND WEDNESDAY.
GALE FORCE GUSTS WILL BE POSSIBLE DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

8

In the hours before

Special weather statement, Nov 4, 3:27 PM EST, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
327 PM EST SUN NOV 4 2012

SCZ032-033-039-055-042130-
FLORENCE-INLAND GEORGETOWN-MARION-WILLIAMSBURG-
327 PM EST SUN NOV 4 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN...
WILLIAMSBURG...FLORENCE AND MARION COUNTIES THROUGH 430 PM EST...

AT 327 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
SOUTHEAST OF CADES...OR ABOUT 8 MILES NORTHEAST OF KINGSTREE...MOVING
EAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE KINGSTREE...BRITTON NECK...CADES...
HEMINGWAY...HENRY...INDIANTOWN...JOHNSONVILLE...KINGSBURG...
NESMITH...OUTLAND...POSTON AND STUCKEY.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3395 7932 3394 7931 3392 7931 3390 7929
      3361 7924 3362 7983 3379 7987
TIME...MOT...LOC 2027Z 262DEG 20KT 3372 7969

WEISS
Special weather statement, Nov 4, 4:20 PM EST, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
420 PM EST SUN NOV 4 2012

SCZ033-053>055-042215-
COASTAL HORRY-INLAND GEORGETOWN-INLAND HORRY-MARION-
420 PM EST SUN NOV 4 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS NORTHERN
GEORGETOWN...HORRY AND MARION COUNTIES THROUGH 515 PM EST...

AT 420 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF DONGOLA...MOVING EAST AT 35 MPH.

SOME LOCATIONS IMPACTED INCLUDE CONWAY...MYRTLE BEACH...RED HILL...
SOCASTEE...BUCKSPORT...BUCKSVILLE...DONGOLA...FORESTBROOK...
HAMMOND...HAND...HICKORY GROVE AND HOMEWOOD.

HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3368 7935 3374 7936 3377 7934 3378 7932
      3380 7933 3382 7932 3384 7934 3384 7935
      3385 7937 3402 7875 3381 7866 3375 7879
      3365 7891
TIME...MOT...LOC 2120Z 260DEG 38KT 3374 7923

WEISS
Special weather statement, Nov 4, 4:37 PM EST, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
437 PM EST SUN NOV 4 2012

SCZ039-055-056-042215-
COASTAL GEORGETOWN-INLAND GEORGETOWN-WILLIAMSBURG-
437 PM EST SUN NOV 4 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS GEORGETOWN AND WILLIAMSBURG
COUNTIES THROUGH 515 PM EST...

AT 437 PM EST...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES
EAST OF SALTERS...OR ABOUT 7 MILES SOUTHEAST OF KINGSTREE...MOVING
EAST AT 35 MPH.

SOME LOCATIONS IMPACTED INCLUDE GEORGETOWN...KINGSTREE...ANDREWS...
EARLE...GOURDIN...GRAVES...HEMINGWAY...HENRY...INDIANTOWN...
MORRISVILLE...NESMITH AND OATLAND.

HAZARDS INCLUDE...
PENNY SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

&&

LAT...LON 3348 7993 3372 7988 3379 7932 3372 7929
      3370 7926 3332 7920
TIME...MOT...LOC 2137Z 271DEG 38KT 3359 7966

WEISS
Local storm report, Nov 4, 4:56 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
456 PM EST SUN NOV 04 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0435 PM     HAIL             5 WSW CONWAY            33.80N  79.14W
11/04/2012  E1.00 INCH       HORRY              SC   PUBLIC

&&

EVENT NUMBER ILM1200375

BJR

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 4, 3:27 PM ESTSpecial Weather StatementILMWilliamsburg63 min
Nov 4, 4:20 PM ESTSpecial Weather StatementILMHorry55 min
Nov 4, 4:35 PM ESTSevere Thunderstorm WarningILMGeorgetown, Horry, Marion40 min
Nov 4, 4:37 PM ESTSpecial Weather StatementILMGeorgetown, Williamsburg38 min
Nov 4, 4:52 PM ESTSpecial Marine WarningILM53 min
Nov 4, 5:23 PM ESTSpecial Weather StatementILMFlorence, Marion67 min
Nov 4, 5:39 PM ESTSpecial Marine WarningILM66 min
Nov 4, 5:43 PM ESTSevere Thunderstorm WarningILMFlorence, Horry, Marion, Williamsburg47 min
Nov 4, 5:53 PM ESTSpecial Weather StatementILMGeorgetown52 min
Nov 4, 5:57 PM ESTSevere Thunderstorm WarningILMHorry27 min
Nov 4, 6:11 PM ESTSpecial Marine WarningILM64 min
Nov 4, 6:21 PM ESTSevere Thunderstorm WarningILMHorry40 min
Nov 4, 6:57 PM ESTSpecial Weather StatementILMGeorgetown, Williamsburg63 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.